Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

Request Permissions   Purchase Content 
 

 

Pin(2)-Equivariant Seiberg-Witten Floer homology and the Triangulation Conjecture


Author: Ciprian Manolescu
Journal: J. Amer. Math. Soc. 29 (2016), 147-176
MSC (2010): Primary 57R58; Secondary 57Q15, 57M27
Published electronically: April 22, 2015
MathSciNet review: 3402697
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We define $ \operatorname {Pin}(2)$-equivariant Seiberg-Witten Floer homology for rational homology $ 3$-spheres equipped with a spin structure. The analogue of Frøyshov's correction term in this setting is an integer-valued invariant of homology cobordism whose mod $ 2$ reduction is the Rokhlin invariant. As an application, we show that there are no homology $ 3$-spheres $ Y$ of the Rokhlin invariant one such that $ Y \char93 Y$ bounds an acyclic smooth $ 4$-manifold. By previous work of Galewski-Stern and Matumoto, this implies the existence of non-triangulable high-dimensional manifolds.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 57R58, 57Q15, 57M27

Retrieve articles in all journals with MSC (2010): 57R58, 57Q15, 57M27


Additional Information

Ciprian Manolescu
Affiliation: Department of Mathematics, UCLA, 520 Portola Plaza, Los Angeles, California 90095
Email: cm@math.ucla.edu

DOI: https://doi.org/10.1090/jams829
Received by editor(s): April 10, 2013
Received by editor(s) in revised form: February 6, 2014, September 17, 2014, and October 6, 2014
Published electronically: April 22, 2015
Additional Notes: The author was supported by NSF grant DMS-1104406.
Article copyright: © Copyright 2015 American Mathematical Society